# SDR CA980113002

- Difficulty date: December 1, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Bell 212
- Engine: Pwa PT6T3
- System (JASC): 7250 · Turbine Section
- Part: Turbine Wheel
- Condition: Damaged
- Location: Nr 2 Engine
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) AT 6,000 FEET IN CRUISE AT 80 PERCENT TORQUE, NR 2 ENGINE MADE A LOUD BANG WITH A GRINDING SOUND -'POOF SOUND'- THEN A CHIP DETECTOR LIGHT.  THERE WAS NO PREVIOUS WARNING.  PILOT REDUCED NR 2 ENGINE POWER TO IDLE AND LANDED ON A FROZEN LAKE.  POST-FLIGHT INSP FOUND NO EXTERNAL DAMAGE OR OIL LEAKS.   A BOLT HEAD (POSSIBLY A MS9488 OR MS9489) FOUND IN EXHAUST STACK.  THE POWER TURBINE WHEEL WAS FOUND HEAVILY DAMAGED.  FWD CHIP DETECTOR HAD SMALL AMOUNTS OF FERROUS METAL AND AFT CHIP DETECTOR WAS LOADED.
